MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION COYOTE ES; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION COYOTE ES; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24701
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/22/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture and leak occurred.The 100% stenosed target lesion was located in the mildly tortuous and moderately calcified anterior tibial artery.A 2mm x 40mm x 144cm coyote es balloon catheter was advanced for dilation.During the second inflation, at 8 atmospheres there was a leak noted, and in the same atmospheric pressure for about 10 seconds, the balloon ruptured.In addition, it was confirmed that the device was not used to post-dilate a previously placed stent.The balloon was successfully removed from the patient with no fragments left inside and was replaced for a different device to complete the procedure.There were no patient complications reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: device was returned for analysis.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed no damages.Microscopic examination revealed a pinhole 43mm from the tip.No other damages or irregularities were presented in the remainder of the examination.
 
Event or Problem Description
It was reported that balloon rupture and leak occurred.The 100% stenosed target lesion was located in the mildly tortuous and moderately calcified anterior tibial artery.A 2mm x 40mm x 144cm coyote es balloon catheter was advanced for dilation.During the second inflation, at 8 atmospheres there was a leak noted, and in the same atmospheric pressure for about 10 seconds, the balloon ruptured.In addition, it was confirmed that the device was not used to post-dilate a previously placed stent.The balloon was successfully removed from the patient with no fragments left inside and was replaced for a different device to complete the procedure.There were no patient complications reported.It was further reported that physical evidence to the balloon was noted where the balloon ruptured upon inflation.

Brand Name
COYOTE ES
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19274343
Report Number2124215-2024-27741
Device Sequence Number20690452
Product Code LIT
UDI-Device Identifier08714729767350
UDI-Public08714729767350
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K093636
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/28/2025
Device Model Number24701
Device Catalogue Number24701
Device Lot Number0031326803
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/25/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/22/2024
Supplement Date Received by Manufacturer05/09/2024
Initial Report FDA Received Date05/08/2024
Supplement Report FDA Received Date05/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale